MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 5F TL HF POWERPICC SOLO TLS, MAX BARRIER STC; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 5F TL HF POWERPICC SOLO TLS, MAX BARRIER STC; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Catalog Number 9395108QD
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken guidewire was inconclusive because the original complaint sample was not returned for evaluation.The product returned for evaluation was one nitinol guidewire.The distal weld tip appeared intact and the sample appeared unremarkable.The wire measured 50cm in length and 0.018¿ in diameter, both of which were within manufacturing specifications.Tactile inspection of the sample was unremarkable.Microscopic inspection of the sample confirmed that the weld tip was intact and unremarkable.No damage or defects were observed along the length of the wire.No damage or defect was observed during evaluation of the returned sample; however, the event description indicated that the original complaint sample was not available for inspection.An undamaged sample was returned to bard access systems for evaluation.Consequently this complaint is inconclusive at this time.A lot history review (lhr) of reap0614 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
On 06/20/2016 - per sales representative user facility reported that on (b)(6) 2016 a chest x-ray showed a retained foreign body in the left chest of the patient that was not present prior to the insertion of the picc.It was stated that the fragment appeared to be part of the guidewire.The copper wire was disposed of and the facility was unable to examine the wire.The other wire was reportedly intact.The picc catheter was intact and usable with no problems.Per doctor's opinion, any attempt to remove the wire would result in "major" problems for the patient because the patient was too ill.
 
Event or Problem Description
On 06/30/2016- additional information from facility confirmed that the guidewire fragment migrated into the lung.On 08/09/2016 - clarification received from facility contact: the radiology report states that the small wire fragment is most likely in a branch of the lower lobe pulmonary artery.

Brand Name
5F TL HF POWERPICC SOLO TLS, MAX BARRIER STC
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key5774946
Report Number3006260740-2016-00320
Device Sequence Number623063
Product Code LJS
UDI-Device Identifier00801741035906
UDI-Public(01)00801741035906(17)170728(10)REAP0614
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2016
Report Date (Section F) 05/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2017
Device Catalogue Number9395108QD
Device Lot NumberREAP0614
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2016
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/13/2016
Event Location Hospital
Date Report to Manufacturer06/17/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/24/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/07/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA05/13/2016